I'm about to spit nails since I have been unable to get my rheumy to return my call. I feel I'm in better hands with the forum at any rate.
I'm a GCA-er...since 2019 and lost sight in my left eye. After my initial infusions of steroids, I was on 125 mg per day of prednisone, then 100 mg for a month before switching to 85 mg per day of Methylprednisolone tabs plus Actemra, about 10/2019. I've gotten near 10 twice and had vision issues, but by July 2020, I was on 20 mg daily. Hoorah!
Working with this new rheumy in Indiana and reducing about 1 mg per month, I got down 13 mg without any problems. I began to experience breathing issues, chest pain, and lowered oxygen levels severe enough to land me in the hospital. My arteries and lungs have checked out, and I'm thankful for that. Then the rheumy felt, 'we have to work harder at getting you off the steroids.' I am 80.5 years old. We started decreasing by one mg every 2 weeks. It was OK at first, although I had intermittent left temple pain and some sharp head jabs; after being on 11 mg for about 5 days....my head hurts AND my butt and upper legs. My leg muscles feel like they are wrapped in iron. Could this be the taper? I've never been diagnosed with PMR, but?
I am still taking 11mg per day....I believe I should increase for sure. Should I take an extra 5 mg for a few days? Then where would you start and how slowly taper? Would you go back to 1 mg a month or 1/2. My internist seems to blame the steroids now even though he has a sleep study set up. I have sleep apnea, and with my machine, my SPRO 2 goes to 85 at night. AND....I need the steroids...
I'm not depressed but am I at the 'It is what it is' stage....maybe I should be thankful. Sorry...I don't sound very pleasant today..I'm still chewing those nails.💖💖